MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - LITE; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - LITE; ALIGNER, SEQUENTIAL
Model Number 9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577); Tooth Loss (4831)
Date of Event 11/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions, a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost" and "warnings, in rare instances, some patients may be allergic to the plastic aligner material".The treating doctor shared that the potential root cause could have been aligners pressure.Align's clinical review of available records indicates that gingival bleeding was present for teeth 2.7 and 2.8.No conclusive evidence has been provided that supports or opposes whether the invisalign system aligners caused or contributed to the required tooth extraction (permanent impairment), therefore, this event it is being filed as an mdr per 21 cfr 803.
 
Event or Problem Description
The treating doctor reported that the patient required a tooth extraction (tooth 2.8), swollen face and pain on distal side of this tooth.No additional information is available at this time.
 
Additional Manufacturer Narrative
Correction under brand name and model number, no impact on traceability.

Brand Name
INVISALIGN SYSTEM - LITE
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier nahomy duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key21233022
Report Number2953749-2025-00150
Device Sequence Number12896127
Product Code NXC
UDI-Device Identifier00816063020202
UDI-Public(01)00816063020202(10)0207302774(13)250106(91)2440429001N
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number9002
Device Catalogue Number9002
Device Lot Number207302774
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer07/04/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age26 YR
Patient SexFemale